Texas, 2004Flash Flooding in Texas, September 27, 2004
September 27, 2004 · NWS MAF · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 27, 12:50 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Sep 27, 12:50 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
150 PM CDT MON SEP 27 2004
.SHORT TERM...
A CUTOFF LOW IS CENTERED NEAR THE DAVIS MOUNTAINS EARLY THIS
AFTERNOON...AND TRANSLATING SLOWLY EASTWARD. SCATTERED CONVECTION
DEVELOPING UNDER COLD POOL ALOFT ASSOCIATED WITH THIS FEATURE...BUT
EXPECT MOST TO REMAIN BELOW SEVERE LIMITS AS SHEAR IS WEAK AND LAPSE
RATES NOT VERY STEEP. A STORM OR TWO COULD PRODUCE SOME HAIL IF
INSOLATION BECOMES GREAT ENOUGH UNDER COLD POOL ALOFT...BUT NOT
EXPECTING MANY STORING STORMS. WARM CONVEYOR SHOWERS AND STORMS
PERSISTING OVER THE NORTHEAST ZONES...BUT TRANSLATING EVER SO SLOWLY
NORTH AND EAST OUT OF THE CWA.
UPPER LOW WILL CONTINUE TO LUMBER SLOWLY EASTWARD TONIGHT...THEN
OPEN AND BEGIN TO PULL AWAY FROM THE AREA BY TUESDAY AFTERNOON AS IT
BECOMES ENTRAINED INTO A PASSING CENTRAL U.S. PLAINS SHORTWAVE
TROUGH. THE BEST CHANCE OF RAIN WILL RESIDE ALONG AND TO THE EAST
OF THE TROUGH AXIS...WITH THE EXCEPTION OF AREAS TO THE NORTH/
NORTHWEST OF THE UPPER LOW WHERE SHOWERS WILL WRAP NORTHWESTWARD
AROUND THE CUTOFF LOW. THEREFORE...WILL RETAIN THE HIGHEST POPS AND
CONTINUE THE FLASH FLOOD WATCH OVERNIGHT FOR THESE AREAS. EXPECT
MORE SCATTERED RAIN CHANCES UNDER AND TO THE WEST OF THE CUTOFF LOW.
CONSIDERED DROPPING THE FFA OVER THE WESTERN THIRD OF THE CWA...BUT
EVEN THOUGH ACTIVITY WILL BE MORE SCATTERED...SOME INSOLATION...
MARGINALLY STEEP LAPSE RATES...AND MOIST LOW LEVEL UPSLOPE FLOW
SHOULD ALLOW FOR TSRA TO DEVELOP OVER THE WEST AND SOUTHWEST ZONES.
SINCE PRECIPITABLE WATER IS STILL NEAR ONE INCH THESE LOCATIONS...
SOILS ARE SATURATED...AND TSRA WILL PRODUCE HIGHER RAINFALL
AMOUNTS...WILL GO AHEAD AND LEAVE THE FFA GOING OVERNIGHT HERE TOO.
MOS GUIDANCE COMING UP WITH WARMER MAX TEMPS THE NEXT COUPLE OF
DAYS. WILL UNDERCUT THE COOLER GFS MOS AS ANY INSOLATION RECEIVED
WILL BE TEMPERED BY EVAPORATIONAL COOLING. OTHERWISE...TWEAKED WIND
AND DEWPOINT GRIDS.
.LONG TERM...
CONTINUED FLASH FLOOD PROBLEMS OVER THE NORTHEAST CWA...FLOODING
ALONG THE RIO GRANDE...AND A HOST OF OTHER CONSIDERATIONS WILL LIMIT
THE NUMBER OF CHANGES TO THE FORECAST BEYOND DAY 2. IT DOES APPEAR
WE WILL HAVE ONLY A BRIEF RESPITE FROM THE ACTIVE WEATHER AS A CUTOFF
LOW CURRENTLY OFF THE NORTHERN CALIFORNIA COAST WILL TRANSLATE
SOUTHEAST TO THE FOUR CORNERS REGION BY WEEK/S END. THIS WILL PUT
THE CWA IN AN AREA OF UPPER DIFFLUENCE...WITH AFOREMENTIONED CUTOFF
LOW EJECTING PERIODIC SHORTWAVES OVER THE CWA. SINCE IT APPEARS WE
WILL STILL HAVE PLENTY OF MOISTURE AROUND...AND BETTER SHEAR...MAY
EVEN SEE SEVERE THUNDERSTORMS BY WEEK/S END.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 60 75 55 76 / 70 50 30 20
CARLSBAD NM 55 71 53 76 / 70 40 20 20
DRYDEN TX 62 76 60 80 / 70 60 20 20
FORT STOCKTON TX 60 75 58 77 / 70 60 20 20
GUADALUPE PASS TX 52 66 51 74 / 60 30 20 20
HOBBS NM 56 72 53 76 / 70 50 20 20
MARFA TX 50 69 48 73 / 50 40 20 20
MIDLAND INTL AIRPORT TX 59 75 56 75 / 70 60 30 20
ODESSA TX 59 75 56 76 / 70 60 20 20
WINK TX 60 76 57 81 / 70 50 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH TONIGHT ALL ZONES UNTIL 28/10Z.
NM...FLASH FLOOD WATCH TONIGHT ALL ZONES UNTIL 28/10Z.
&&
99/99
Hazardous weather outlook, Sep 27, 1:30 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT MON SEP 27 2004
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281000-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
230 PM CDT (130 PM MDT) MON SEP 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN
ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. HEAVY
RAINS HAVE FALLEN OVER MANY AREAS SINCE FRIDAY...PARTICULARLY ACROSS
SOUTHEAST NEW MEXICO...THE NORTHWEST PERMIAN BASIN...AND THE UPPER
TRANS PECOS REGION....WHERE SOME AREAS HAVE RECEIVED IN EXCESS OF 10
INCHES OF RAIN. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
AFFECTING THESE AREAS AGAIN TONIGHT WILL AGGRAVATE THE FLOODING
SITUATION.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE
THUNDERSTORMS THAT DEVELOP MAY PRODUCE LARGE HAIL AND STRONG WINDS
IN EXCESS OF 55 MPH.
RIVER LEVELS ON THE RIO GRANDE ARE ELEVATED DUE TO RUNOFF FROM HEAVY
RAINS FROM THE DAVIS MOUNTAINS TO THE BIG BEND REGION SINCE SATURDAY.
A FEW LOCATIONS ARE ABOVE FLOOD STAGE...WITH A COUPLE LOCATIONS
EXPERIENCING MODERATE TO MAJOR FLOODING. THIS FLOODING IS EXPECTED
TO CONTINUE THROUGH TOMORROW...WITH THE RIVER LEVELS SLOWLY FALLING
TUESDAY NIGHT.
A FLOOD WATCH FOR FLASH FLOODING WILL REMAIN IN EFFECT FOR ALL OF
THE OUTLOOK AREA TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST TUESDAY...WITH A
SLIGHT CHANCE OF THUNDERSTORMS CONTINUING INTO THE WEEKEND.
THUNDERSTORMS THAT DEVELOP WILL LIKELY PRODUCE HEAVY RAINFALL AND
POTENTIALLY AREAS OF FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THE
LATEST FORECASTS AND WEATHER INFORMATION REGARDING THE POTENTIAL FOR
FLOODING.
In the hours before
Local storm report, Sep 27, 12:13 PM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
113 PM CDT MON SEP 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD 6 N HOBBS 32.82N 103.16W
09/26/2004 LEA NM CO-OP OBSERVER
MAJOR STREETS WERE FLOODED CURB DEEP WITH 8 INCHES BEING
REPORTED AS THE DEEPEST AT PRESENT.
0800 AM FLASH FLOOD 8 SW HOBBS 32.65N 103.26W
09/26/2004 LEA NM CO-OP OBSERVER
HIGHWAY 8 FLOODED.
0800 AM FLASH FLOOD 10 S PINE SPRINGS 31.75N 104.81W
09/26/2004 CULBERSON TX PARK/FOREST SRVC
WATER COVERING PORTIONS OF HIGHWAY 54 BETWEEN VAN HORN
AND PINE SPRINGS.
0855 AM FLASH FLOOD 10 WSW MCDONALD OBSERVA 30.61N 104.18W
09/26/2004 JEFF DAVIS TX FIRE DEPT/RESCUE
PEOPLE POSSIBLY STRANDED IN MADERA CANYON DUE TO FLASH
FLOODING.
0855 AM FLASH FLOOD 13 NNE FORT DAVIS 30.76N 103.82W
09/26/2004 JEFF DAVIS TX FIRE DEPT/RESCUE
PEOPLE STRANDED IN SHORT CANYON DUE TO HIGH WATER.
0925 AM FLASH FLOOD 20 S ALPINE 30.07N 103.67W
09/26/2004 BREWSTER TX TRAINED SPOTTER
WATER RUNNING ALONG HIGHWAY 118.
0925 AM FLASH FLOOD TERLINGUA RANCH LODGE 29.45N 103.40W
09/26/2004 BREWSTER TX CO-OP OBSERVER
FLOODED ROADS THROUGHOUT RANCH.
1053 AM FLASH FLOOD 15 NE QUEEN 32.34N 104.56W
09/26/2004 EDDY NM PUBLIC
WATER 2.5 FEET DEEP COVERING HIGHWAY 137.
1130 AM FLASH FLOOD ORLA 31.83N 103.91W
09/26/2004 REEVES TX PUBLIC
YARDS IN TOWN COMPLETELY FLOODED WITH DEPTHS EXCEEDING 1
FOOT.
1130 AM FLASH FLOOD 10 WSW MCDONALD OBSERVA 30.61N 104.18W
09/26/2004 JEFF DAVIS TX FIRE DEPT/RESCUE
MADERA CANYON STILL FLOODED WITH RESCUE ATTEMPTED.
1130 AM FLASH FLOOD MONUMENT 32.62N 103.26W
09/26/2004 LEA NM PUBLIC
DRAW NEAR MONUMENT HAS FLOODED CLOSING HWY 82 WEST OF 17.
1140 AM FLASH FLOOD 2 NW RED BLUFF 31.92N 103.94W
09/26/2004 REEVES TX CO-OP OBSERVER
WATER CROSSING THE ROAD ON HIGHWAY 285 6 MILES FROM THE
STATE LINE.
1155 AM FLASH FLOOD CARLSBAD 32.40N 104.24W
09/26/2004 EDDY NM TRAINED SPOTTER
MANY STREETS THROUGHOUT THE CITY ARE FLOODED CURB TO CURB
WITH HUBCAP DEEP WATER.
1200 PM FLASH FLOOD 12 E ORLA 31.83N 103.71W
09/26/2004 LOVING TX PUBLIC
1 FOOT OF WATER COVERING HIGHWAY 652.
1205 PM FLASH FLOOD 1 SE ARTESIA 32.84N 104.42W
09/26/2004 EDDY NM TRAINED SPOTTER
1.5 FEET OF WATER RUNNING OVER NORTH FULTON ROAD AND
NORTH HALDEMAN ROAD AT THE LOW WATER CROSSINGS.
1205 PM FLASH FLOOD CARLSBAD 32.40N 104.24W
09/26/2004 EDDY NM TRAINED SPOTTER
LAKEWOOD ROAD BETWEEN LAKEWOOD AND HIGHWAY 285 HAS 1 FOOT
OF WATER RUNNING OVER IT.
1245 PM FLASH FLOOD 1 N MENTONE 31.72N 103.60W
09/26/2004 LOVING TX CO-OP OBSERVER
1 FOOT OF WATER COVERING PORTIONS OF COUNTY ROAD 300.
0100 PM FLASH FLOOD CARLSBAD 32.40N 104.24W
09/26/2004 EDDY NM TRAINED SPOTTER
STANDPIPE ROAD NORTH OF HILDAGO ROAD WITH 4 TO 6 INCHES
OF WATER RUNNING ACROSS IT... HEAVY RAIN AND VISIBILITY
REDUCED TO 1 MILE.
0125 PM FLASH FLOOD CARLSBAD 32.40N 104.24W
09/26/2004 EDDY NM TRAINED SPOTTER
2 TO 6 INCHES OF WATER COVERING ALL ROADS IN THE CITY. IN
ADDITION...ROOSEVELT AND SOUTH CANAL STREETS HAVE CARS
STALLING ON THEM IN SOME OF THE LOWER LYING AREAS.
0145 PM FLASH FLOOD TERLINGUA 29.32N 103.62W
09/26/2004 BREWSTER TX FIRE DEPT/RESCUE
RADIO TRAFFIC INDICATED LOW WATER CROSSINGS IN AND NEAR
TERLINGUA WERE FLOODED RESULTING IN STOPPED TRAFFIC.
0150 PM FLASH FLOOD 2 SW CARLSBAD 32.38N 104.26W
09/26/2004 EDDY NM TRAINED SPOTTER
COUNTY ROAD 672 OR OLD CAVERNS HIGHWAY COVERED WITH
WATER.
0220 PM FLASH FLOOD 2 S CARLSBAD 32.38N 104.24W
09/26/2004 EDDY NM TRAINED SPOTTER
WOMAN TRAPPED IN HER CAR ON HIGHWAY 408 ALONG DARK CANYON
DRAW.
0245 PM FLASH FLOOD 12 W CARLSBAD 32.40N 104.44W
09/26/2004 EDDY NM EMERGENCY MNGR
HIGHWAY 137 AT ROCKY ARROYO IS IMPASSABLE 6 MILES WEST OF
THE INTERSECTION OF HIGHWAY 285 AND HIGHWAY 137 WITH 3 TO
4 FEET OF WATER COVERING THE ROAD.
0300 PM FLASH FLOOD 8 SW CARLSBAD 32.32N 104.33W
09/26/2004 EDDY NM TRAINED SPOTTER
DARK CANYON ROAD 408 CLOSED WITH WATER 7 FEET DEEP
COVERING IT.
0415 PM FLASH FLOOD 40 N VAN HORN 31.62N 104.83W
09/26/2004 CULBERSON TX PUBLIC
DEPTHS OF 1 FOOT WERE FOUND ALONG HIGHWAY 54 WITH WATER
BEGINNING TO RECEED.
0445 PM FLASH FLOOD 5 N ORLA 31.90N 103.91W
09/26/2004 REEVES TX CO-OP OBSERVER
COUNTY ROAD 447 HAS 5-6 FEET OF WATER COVERING IT.
0450 PM FLASH FLOOD HOBBS 32.73N 103.16W
09/26/2004 LEA NM TRAINED SPOTTER
FLOODING ALONG MAIN STREET WITH STANDING WATER 1.5 FEET
DEEP COVERING SOME YARDS IN TOWN.
0550 PM FLASH FLOOD WINK 31.76N 103.15W
09/26/2004 WINKLER TX LAW ENFORCEMENT
SECONDARY ROAD CLOSED OVER LOW WATER CROSSING DUE TO
FLASH FLOODING.
0609 PM FLASH FLOOD 3 SW BIG SPRING 32.22N 101.52W
09/26/2004 HOWARD TX LAW ENFORCEMENT
TWO 18-WHEEL TRUCKS HYDROPLANED AND FLIPPED ON I-20
EASTBOUND. NO INJURIES WERE REPORTED.
0630 PM FLASH FLOOD 3 SE DENVER CITY 32.94N 102.79W
09/26/2004 GAINES TX LAW ENFORCEMENT
HIGHWAY 214 FLOODED NEAR THE COUNTY LINE BETWEEN GAINES
AND YOAKUM COUNTIES.
0650 PM FLASH FLOOD MONAHANS 31.60N 102.89W
09/26/2004 WARD TX LAW ENFORCEMENT
MULTIPLE CITY STREETS ARE FLOODED WITH WATER THREATENING
HOMES ALONG THE ROADS.
0655 PM FLASH FLOOD BIG SPRING 32.25N 101.48W
09/26/2004 HOWARD TX LAW ENFORCEMENT
NORTH SIDE OF CITY FLOODED WITH INTERSECTIONS CLOSED
INCLUDING NW 2ND/BENTON AND PARKWAY/ALAMESA.
0735 PM FLASH FLOOD 25 W ANDREWS 32.32N 102.98W
09/26/2004 ANDREWS TX TRAINED SPOTTER
HIGHWAY 176 FLOODED WITH SEVERAL INCHES DEEP IN SPOTS.
0743 PM FLASH FLOOD BIG SPRING 32.25N 101.48W
09/26/2004 HOWARD TX LAW ENFORCEMENT
STRANDED MOTORIST ON THE 1400TH BLOCK OF 6TH STREET DUE
TO FLOODING.
0745 PM FLASH FLOOD 1 W FORT DAVIS 30.59N 103.92W
09/26/2004 JEFF DAVIS TX FIRE DEPT/RESCUE
FIRE DEPARTMENT OFFICIALS CONTINUED TO REPORT FLASH
FLOODING ACROSS THE COUNTY INCLUDING OLYMPIA CREEK
FLOODING HIGHWAY 118 BETWEEN FORT DAVIS AND THE DAVIS
MOUNTAIN STATE PARK.
0745 PM FLASH FLOOD 1 N FORT DAVIS 30.60N 103.90W
09/26/2004 JEFF DAVIS TX FIRE DEPT/RESCUE
HIGHWAY 17 IS FLOODED NEAR THE INTERSECTION OF HIGHWAYS
118 AND 17. WATER THERE WAS FLOWING 200 YARDS WIDE AND 6
FEET DEEP.
0750 PM FLASH FLOOD ODESSA 31.85N 102.37W
09/26/2004 ECTOR TX NWS EMPLOYEE
TWO FEET OF WATER ON TOM GREEN AND MUSKEEGUM BETWEEN 15TH
AND 8TH STREETS... WHILE 11TH/12TH STREETS ARE IMPASSABLE
WITH 3 FEET OF WATER ON THE ROAD BETWEEN TOM GREEN AND
MUSKEEGUM.
0751 PM FLASH FLOOD ODESSA 31.85N 102.37W
09/26/2004 ECTOR TX NWS EMPLOYEE
2 FEET OF WATER ON THE INTERSECTION OF MEADOW AND MURPHY.
0815 PM FLASH FLOOD 10 W SEMINOLE 32.72N 102.82W
09/26/2004 GAINES TX LAW ENFORCEMENT
NUMEROUS SECONDARY ROADS FLOODED IN WEST GAINES COUNTY
AND ALONG 62/180 WEST OF SEMINOLE.
0850 PM FLASH FLOOD LAMESA 32.73N 101.96W
09/26/2004 DAWSON TX LAW ENFORCEMENT
STREET FLOODING IN LAMESA... FOREST PARK... AND NORTH
MAIN.
0900 PM FLASH FLOOD 21 NW CARLSBAD 32.62N 104.49W
09/26/2004 EDDY NM TRAINED SPOTTER
WATER REPORTED TO BE 4 FEET OVER COUNTY ROAD 401... 2 W
HIGHWAY 137.
0945 PM FLASH FLOOD CARLSBAD 32.40N 104.24W
09/26/2004 EDDY NM EMERGENCY MNGR
DARK CANYON DRAW AT HILDAGO STREET AND SAN JOSE BOULEVARD
FLOODED AND BARRICADED.
1100 PM FLASH FLOOD LOVINGTON 32.95N 103.35W
09/26/2004 LEA NM LAW ENFORCEMENT
LAW ENFORCEMNET CONTINUED TO REPORT FLOODING ACROSS
HIGHWAY 82 WITH MANY LOCAL ROADS STILL UNDER WATER. ROADS
TO BE CLOSED THROUGH THE MORNING.
1200 AM FLASH FLOOD 13 NNE FORT DAVIS 30.76N 103.82W
09/27/2004 JEFF DAVIS TX FIRE DEPT/RESCUE
ACCESS ROADS LEADING TO SHORT CANYON STILL BLOCKED DUE TO
RUNNING WATER.
0145 AM FLASH FLOOD 10 NW SEMINOLE 32.82N 102.77W
09/27/2004 GAINES TX LAW ENFORCEMENT
FM 1757 CLOSED OVERNIGHT DUE TO HIGH WATER... TX 214 HAS
HIGH WATER OVER ROAD IN SPOTS.
&&
JPCFlash Flood, Andrews
- When
- September 27, 4:30 PM CST to 7:00 PM CST
- Where
- Andrews County, Andrews
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.305, -102.638 (the zone’s center; the record gives no point)
Thunderstorms and heavy rain again erupted over west Texas during the afternoon of the 27th. Saturated ground conditions were first aggravated by downpours over Andrews. Urban flash flooding quickly ensued and several vehicles stalled in flooded city streets. The Andrews Fire Department conducted at least one high water rescue. No injuries were reported.
Flash Flood, Ward
- When
- September 27, 9:10 PM CST to 11:30 PM CST
- Where
- Ward County, 20 mi SSE of Monahans
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.510, -103.102 (the zone’s center; the record gives no point)
Trained spotters reported high water flowing over Farm to Market Road 871 in southeast Ward County. Several secondary roadways also were inundated by flood waters.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in South Carolina, September 27, 20041 death · 17 injured · F2 · 15 events
- Strong Wind in Georgia, September 27, 2004$758,000 · 54 events
- Flash Flooding and Heavy Rain in Georgia, September 27 to 28, 2004$4.0 million · 5 events
- Flash Flood and Flood in Texas, September 27 to 28, 2004$2.3 million · 3 events
- Flooding in Georgia, September 27 to 28, 2004$661,000 · 23 events
- Tornado in North Carolina, September 27, 2004$100,000 · F1 · 1 event
- Tornado in South Carolina, September 27, 2004$88,000 · F1 · 1 event
- High Wind in Georgia, September 27, 2004$195,000 · 50 kt wind · 8 events
- Flash Flood in Texas, September 27, 2004$270,000 · 1 event
- Tornado in North Carolina, September 27, 2004$50,000 · F1 · 1 event
- Flood in Georgia, September 27, 2004$150,000 · 1 event
- Tornado in South Carolina, September 27, 2004$30,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421844, 5421845.